The Annals of Probability

Anchored expansion, speed and the Poisson–Voronoi tessellation in symmetric spaces

Itai Benjamini, Elliot Paquette, and Joshua Pfeffer

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that a random walk on a stationary random graph with positive anchored expansion and exponential volume growth has positive speed. We also show that two families of random triangulations of the hyperbolic plane, the hyperbolic Poisson–Voronoi tessellation and the hyperbolic Poisson–Delaunay triangulation, have $1$-skeletons with positive anchored expansion. As a consequence, we show that the simple random walks on these graphs have positive hyperbolic speed. Finally, we include a section of open problems and conjectures on the topics of stationary geometric random graphs and the hyperbolic Poisson–Voronoi tessellation.

Article information

Source
Ann. Probab., Volume 46, Number 4 (2018), 1917-1956.

Dates
Received: October 2014
Revised: July 2017
First available in Project Euclid: 13 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.aop/1528876818

Digital Object Identifier
doi:10.1214/17-AOP1216

Mathematical Reviews number (MathSciNet)
MR3813982

Zentralblatt MATH identifier
06919015

Subjects
Primary: 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65]
Secondary: 60G55: Point processes 52C20: Tilings in $2$ dimensions [See also 05B45, 51M20]

Keywords
Hyperbolic space hyperbolic geometry Poisson process Voronoi tiling tessellation isoperimetric constant anchored isoperimetric constant expansion unimodular random graph

Citation

Benjamini, Itai; Paquette, Elliot; Pfeffer, Joshua. Anchored expansion, speed and the Poisson–Voronoi tessellation in symmetric spaces. Ann. Probab. 46 (2018), no. 4, 1917--1956. doi:10.1214/17-AOP1216. https://projecteuclid.org/euclid.aop/1528876818


Export citation

References

  • [1] Ajtai, M., Chvátal, V., Newborn, M. M. and Szemerédi, E. (1982). Crossing-free subgraphs. In Theory and Practice of Combinatorics. North-Holland Math. Stud. 60 9–12. North-Holland, Amsterdam.
  • [2] Aldous, D. and Lyons, R. (2007). Processes on unimodular random networks. Electron. J. Probab. 12 1454–1508.
  • [3] Angel, O., Barlow, M. T., Gurel-Gurevich, O. and Nachmias, A. (2016). Boundaries of planar graphs, via circle packings. Ann. Probab. 44 1956–1984.
  • [4] Angel, O., Hutchcroft, T., Nachmias, A. and Ray, G. (2016). Hyperbolic and parabolic unimodular random maps. Preprint. Available at arXiv:1612.08693.
  • [5] Angel, O., Hutchcroft, T., Nachmias, A. and Ray, G. (2016). Unimodular hyperbolic triangulations: Circle packing and random walk. Invent. Math. 206 229–268.
  • [6] Angel, O., Nachmias, A. and Ray, G. (2016). Random walks on stochastic hyperbolic half planar triangulations. Random Structures Algorithms 49 213–234.
  • [7] Angel, O. and Ray, G. (2015). Classification of half-planar maps. Ann. Probab. 43 1315–1349.
  • [8] Benjamini, I. and Curien, N. (2012). Ergodic theory on stationary random graphs. Electron. J. Probab. 17 Art. ID 93.
  • [9] Benjamini, I. and Eldan, R. (2012). Convex hulls in the hyperbolic space. Geom. Dedicata 160 365–371.
  • [10] Benjamini, I., Lyons, R., Peres, Y. and Schramm, O. (1999). Group-invariant percolation on graphs. Geom. Funct. Anal. 9 29–66.
  • [11] Benjamini, I., Lyons, R. and Schramm, O. (1999). Percolation perturbations in potential theory and random walks. In Random Walks and Discrete Potential Theory 56–84. Cambridge Univ. Press, Cambridge.
  • [12] Benjamini, I. and Schramm, O. (1996). Harmonic functions on planar and almost planar graphs and manifolds, via circle packings. Invent. Math. 126 565–587.
  • [13] Benjamini, I. and Schramm, O. (2001). Percolation in the hyperbolic plane. J. Amer. Math. Soc. 14 487–507.
  • [14] Bridson, M. R. and Haefliger, A. (1999). Metric Spaces of Non-positive Curvature. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 319. Springer, Berlin.
  • [15] Cannon, J. W., Floyd, W. J., Kenyon, R. and Parry, W. R. (1997). Hyperbolic geometry. In Flavors of Geometry. Math. Sci. Res. Inst. Publ. 31 59–115. Cambridge Univ. Press, Cambridge.
  • [16] Carrasco Piaggio, M. and Lessa, P. (2016). Equivalence of zero entropy and the Liouville property for stationary random graphs. Electron. J. Probab. 21 Art. ID 55.
  • [17] Chen, D. and Peres, Y. (2004). Anchored expansion, percolation and speed. Ann. Probab. 32 2978–2995.
  • [18] Curien, N. (2016). Planar stochastic hyperbolic triangulations. Probab. Theory Related Fields 165 509–540.
  • [19] Daley, D. J. and Vere-Jones, D. (2003). An Introduction to the Theory of Point Processes, Vol. I: Elementary Theory and Methods, 2nd ed. Springer, New York.
  • [20] Dillencourt, M. B. (1990). Realizability of Delaunay triangulations. Inform. Process. Lett. 33 283–287.
  • [21] Dillencourt, M. B. and Smith, W. D. (1996). Graph-theoretical conditions for inscribability and Delaunay realizability. Discrete Math. 161 63–77.
  • [22] Durrett, R. (2010). Probability: Theory and Examples, 4th ed. Cambridge Series in Statistical and Probabilistic Mathematics 31. Cambridge Univ. Press, Cambridge.
  • [23] Eberlein, P. B. (1996). Geometry of Nonpositively Curved Manifolds. Univ. Chicago Press, Chicago, IL.
  • [24] Georgakopoulos, A. (2016). The boundary of a square tiling of a graph coincides with the Poisson boundary. Invent. Math. 203 773–821.
  • [25] Häggström, O., Schonmann, R. H. and Steif, J. E. (2000). The Ising model on diluted graphs and strong amenability. Ann. Probab. 28 1111–1137.
  • [26] Helgason, S. (2001). Differential Geometry, Lie Groups, and Symmetric Spaces. Graduate Studies in Mathematics 34. Amer. Math. Soc., Providence, RI. Corrected reprint of the 1978 original.
  • [27] Kaimanovich, V. A. (1992). Dirichlet norms, capacities and generalized isoperimetric inequalities for Markov operators. Potential Anal. 1 61–82.
  • [28] Kaimanovich, V. A. (1992). Measure-theoretic boundaries of Markov chains, 0–2 laws and entropy. In Harmonic Analysis and Discrete Potential Theory 145–180. Springer, New York.
  • [29] Karp, L. and Peyerimhoff, N. (2002). Extremal properties of the principal Dirichlet eigenvalue for regular polygons in the hyperbolic plane. Arch. Math. (Basel) 79 223–231.
  • [30] Knieper, G. (1997). On the asymptotic geometry of nonpositively curved manifolds. Geom. Funct. Anal. 7 755–782.
  • [31] Krengel, U. (1985). Ergodic Theorems. de Gruyter Studies in Mathematics 6. de Gruyter, Berlin.
  • [32] Lyons, R., Pemantle, R. and Peres, Y. (1995). Ergodic theory on Galton–Watson trees: Speed of random walk and dimension of harmonic measure. Ergodic Theory Dynam. Systems 15 593–619.
  • [33] Lyons, R. and Peres, Y. (2016). Probability on Trees and Networks. Cambridge Univ. Press, New York.
  • [34] Mohar, B. (1991). The Laplacian spectrum of graphs. In Graph Theory, Combinatorics, and Applications, Vol. 2 (Kalamazoo, MI, 1988) 871–898. Wiley, New York.
  • [35] Thomassen, C. (1992). Isoperimetric inequalities and transient random walks on graphs. Ann. Probab. 20 1592–1600.
  • [36] Virág, B. (2000). Anchored expansion and random walk. Geom. Funct. Anal. 10 1588–1605.